Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 17, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 26, 2005, 2:09 PM CST for Baldwin County, Mobile County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 2:09 PM CST (20:09 UTC)
- Expired
- Mar 26, 2005, 2:45 PM CST
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 52 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 9:40 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Mar 26, 1:45 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 262009 SVRMOB ALC003-097-262045- /O.NEW.KMOB.SV.W.0017.050326T2009Z-050326T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 209 PM CST SAT MAR 26 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 245 PM CST * AT 204 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SALCO...OR ABOUT 17 MILES NORTHWEST OF BAY MINETTE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT STODDARD BY 215 PM CST VAUGHN AND STOCKTON BY 220 PM CST LATHAM BY 225 PM CST TENSAW BY 235 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3104 8814 3088 8804 3107 8764 3128 8770 $$
1 follow-up statement
000 WWUS54 KMOB 262032 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 231 PM CST SAT MAR 26 2005 ALC003-097-262045- /O.CON.KMOB.SV.W.0017.000000T0000Z-050326T2045Z/ BALDWIN AL-MOBILE AL- 231 PM CST SAT MAR 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CST FOR NORTHWESTERN BALDWIN COUNTY... ...THE SEVERE THUNDERSTORMS WARNING FOR MOBILE COUNTY HAS BEEN CANCELLED... AT 226 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VAUGHN...OR ABOUT 10 MILES NORTH OF BAY MINETTE...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS MOVED INTO BALDWIN COUNTY. THE SEVERE THUNDERSTORM WILL BE NEAR... STOCKTON AND I65 AND AL 225 BY 215 PM CST VAUGHN AND I65 AND AL 59 BY 220 PM CST LATHAM AND I65 AND AL 287 BY 225 PM CST RABUN BY 235 PM CST I65 AND CR 47 BY 240 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3104 8815 3085 8800 3100 8763 3128 8770 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:00 PM CST, 9 minutes earlier.
Area forecast discussion, Mar 26, 2:00 PM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 200 PM CST SAT MAR 26 2005 .UPDATE...TOR WATCH HAS REPLACES SVR WATCH OVER THE AREA. PACKAGE UPDATED TO REFLECT. 16/ && .PRELIMINARY POINT TEMPS/POPS... MOBILE 78 62 77 48 / 40 90 30 10 PENSACOLA 76 66 74 52 / 40 90 50 10 DESTIN 76 66 72 54 / 40 90 60 10 EVERGREEN 81 63 75 49 / 50 90 50 10 WAYNESBORO 81 62 72 46 / 50 90 40 10 CAMDEN 81 62 75 49 / 50 90 50 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Mar 26, 1:30 PM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 130 PM CST SAT MAR 26 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-271100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 130 PM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGH TONIGHT... THUNDERSTORMS HAVE BEEN DEVELOPING ALONG A WARM FRONT THAT WAS MOVING NORTH ACROSS SOUTH ALABAMA AND MISSISSIPPI. ISOLATED THUNDERSTORMS NEAR THE AND SOUTH OF THE FRONT...WILL BECOME MORE NUMEROUS AS THE FRONT MOVES NORTH. HAIL FROM NICKEL TO SOFTBALL SIZE WAS REPORTED FROM A LATE MORNING STORM OVER THE FLORIDA PANHANDLE AND INTO SOUTH ALABAMA. STORMS THIS AFTERNOON HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...WITH AN INCREASING CHANCE OF ISOLATED TORNADOES AS THE EVENING APPROACHES. THE CHANCE OF SEVERE STORMS WILL CONTINUE FROM LATE THIS EVENING THROUGH EARLY TO MID SUNDAY MORNING AS A SQUALL LINE DEVELOPS AHEAD OF AN UPPER LEVEL DISTURBANCE MOVING OUT OF EAST TEXAS. THE SQUALL LINE IS EXPECTED TO PUSH INTO SOUTHEAST MISSISSIPPI LATER TONIGHT AND THEN ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THE SQUALL LINE SHOULD EXIT THE WEST FLORIDA PANHANDLE AND ADJACENT COUNTIES OF ALABAMA DURING THE EARLY MORNING HOURS ON SUNDAY. STRONG DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE ALONG AND IN ADVANCE OF THIS SQUALL LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... BY MID TO LATE SUNDAY MORNING THE SQUALL LINE OF STRONG TO SEVERE STORMS IS EXPECTED TO PUSH EAST OF THE AREA. DURING SUNDAY AFTERNOON...SOME ISOLATED TO SCATTERED THUNDERSTORMS COULD DEVELOP AS THE STORM SYSTEMS TRACKS ACROSS THE TENNESSEE VALLEY AND DRAGS A COLD FRONT ACROSS THE AREA LATE SUNDAY AFTERNOON AND EARLY EVENING. A FEW STORMS COULD BECOME STRONG ENOUGH TO PRODUCE HAIL AND STRONG DOWNBURST WINDS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED SUNDAY AFTERNOON OR EVENING AT THIS TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM SUNDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY BE REQUIRED FROM LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.
In the hours before
Special weather statement, Mar 26, 10:14 AM CST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1014 AM CST SAT MAR 26 2005 ALZ064-FLZ002-004-006-261715- LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...DESTIN...FORT WALTON BEACH...NAVARRE AND PENSACOLA... 1014 AM CST SAT MAR 26 2005 ...STRONG THUNDERSTORMS ARE BEING DETECTED JUST OFFSHORE OF BALDWIN...OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES... AT 1010 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES SOUTH OF DESTIN TO 10 MILES SOUTH OF PALMETTO BEACH...AND MOVING EASTNORTHEAST AT 25 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...GULF SHORES...ORANGE BEACH...PENSACOLA BEAC...GULF BREEZE AND FORT WALTON THROUGH 1115 AM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 20 TO 30 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:45 AM CST | Special Marine Warning | MOB | 45 min | |
| Mar 26, 9:26 AM CST | Special Marine Warning | MOB | 49 min | |
| Mar 26, 9:41 AM CST | Special Marine Warning | MOB | 64 min | |
| Mar 26, 11:02 AM CST | Special Marine Warning | MOB | 58 min | |
| Mar 26, 11:49 AM CST | Severe Thunderstorm Warning | MOB | Covington | 41 min |
| Mar 26, 12:26 PM CST | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 49 min |
| Mar 26, 2:41 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 34 min |
| Mar 26, 3:15 PM CST | Severe Thunderstorm Warning | MOB | Escambia | 45 min |
| Mar 26, 3:22 PM CST | Severe Thunderstorm Warning | MOB | Mobile, Washington | 38 min |
| Mar 26, 3:30 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 45 min |
| Mar 26, 3:35 PM CST | Special Marine Warning | MOB | 25 min | |
| Mar 26, 3:38 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 37 min |
| Mar 26, 3:54 PM CST | Severe Thunderstorm Warning | MOB | Washington | 36 min |
| Mar 26, 3:57 PM CST | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 33 min |
| Mar 26, 4:04 PM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 26 min |
| Mar 26, 4:08 PM CST | Special Marine Warning | MOB | 52 min | |
| Mar 26, 4:12 PM CST | Severe Thunderstorm Warning | MOB | Covington | 33 min |
| Mar 26, 4:23 PM CST | Severe Thunderstorm Warning | MOB | Washington | 52 min |
| Mar 26, 4:30 PM CST | Severe Thunderstorm Warning | MOB | Covington, Escambia | 45 min |
| Mar 26, 4:33 PM CST | Severe Thunderstorm Warning | MOB | Butler, Monroe, Wilcox | 42 min |
| Mar 26, 4:54 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 36 min |
| Mar 26, 5:14 PM CST | Special Marine Warning | MOB | 31 min | |
| Mar 26, 5:15 PM CST | Severe Thunderstorm Warning | MOB | Covington | 30 min |
| Mar 26, 5:15 PM CST | Severe Thunderstorm Warning | MOB | Butler | 30 min |
| Mar 26, 5:28 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 33 min |
| Mar 26, 5:39 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 36 min |
| Mar 26, 5:40 PM CST | Severe Thunderstorm Warning | MOB | Covington | 20 min |
| Mar 26, 5:45 PM CST | Special Marine Warning | MOB | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.